MAUDE Adverse Event Report: COOK ENDOSCOPY 6 SHOOTER SAEED MULTI-BAND LIGATOR; MND, LIGATOR, ESOPHAGEAL

COOK ENDOSCOPY 6 SHOOTER SAEED MULTI-BAND LIGATOR; MND, LIGATOR, ESOPHAGEAL
Catalog Number MBL-6-I-5B-S
Medical Device Problem Code Premature Activation (1484)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/16/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation evaluation: a product evaluation was not performed in response to this report because the product said to be involved was not provided to cook for evaluation.The report could not be confirmed.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: a definitive cause for this observation could not be determined because the actual product preparation and handling conditions could not be duplicated in the laboratory setting.This limits our ability to conclusively determine a cause.The instructions for use advise the user: "if package is opened or damaged when received, do not use.Visually inspect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use." prior to distribution, all 6 shooter saeed multi-band ligators are subjected to a visual inspection to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
In preparation for a procedure, the user selected a cook 6 shooter saeed multiband ligator.When the packet was opened, one (1) latex band was out side the barrel, so it was not used and the manufacturer was informed.The same procedure was completed by our another set of ligator barrels (the third of which performed to the fullest).
 
Additional Manufacturer Narrative
Investigation evaluation: the product said to be involved was returned in an open pouch from the lot number provided in the report.The label matches the product returned.Our laboratory evaluation of the product said to be involved confirmed the report on premature band deployment prior to use.The product received was returned in an open pouch.The return included the trigger cord attached to the barrel with five (5) bands, one (1) amber band and four (4) black bands; the single deployed black band was also included which confirmed the report.A functional evaluation was further performed by using a two-way handle and loading catheter from our lab stock.The device was attached to an olympus 2.8 channel gif q20 endoscope and all bands fired on the simulated varices and constricted as intended except for band two which took some time to constrict.The width of the returned deployed black band was measured and it met the specification.The deployed black band also met the id specification.A visual examination of the trigger cord was performed, and all twelve (12) deployment beads were present.The beads were verified for correct location.The beads were examined and found to be correctly filled and had no evidence of excess flash.The length of the trigger cord was measured within the allowed tolerance.The trigger cord was intact and not broken.A visual examination of the blue hook on both ends of the loading catheter showed that both hooks were intact.An evaluation of the handle wheel movement was performed and the wheel functioned as intended.A product-specific discrepancy that could have caused or contributed to this observation was not observed during our laboratory analysis.Inadequate storage conditions (excessive light and heat), sterilization and/or expired latex bands could contribute to the properties initially observed by the user.The lot number associated with this complaint was researched to determine the manufacturing date of the bands.We can conclude from these dates that the latex bands were within the acceptable age date range to ensure the bands maintain their elasticity properties.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: a definitive cause for this observation could not be determined because the actual product preparation and handling conditions could not be duplicated in the laboratory setting.This limits our ability to conclusively determine a cause.The instructions for use advise the user: "if package is opened or damaged when received, do not use.Visually inspect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use." prior to distribution, all 6 shooter saeed multi-band ligators are subjected to a visual inspection to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.

Brand Name
6 SHOOTER SAEED MULTI-BAND LIGATOR
Common Device Name
MND, LIGATOR, ESOPHAGEAL
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key6477297
Report Number1037905-2017-00165
Device Sequence Number605790
Product Code MND
UDI-Device Identifier00827002268616
UDI-Public(01)00827002268616(17)170618(10)W3737115
Combination Product (Y/N)N
Initial Reporter CountryIN
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/12/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberMBL-6-I-5B-S
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date03/16/2017
Device Age9 MO
Event Location Hospital
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 03/15/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/10/2017
Supplement Report FDA Received Date05/12/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1